Q:

5/16/2014
Does anyone have experience with desensitizing a patient to krystexxa? The patient develops sob and hypotension. I have not seen him yet but the rheumatologist is asking.

A:

Thank you for your inquiry.

Anaphylactic infusion reactions to Krystexxa (pegloticase) have occurred with a significant frequency, and have been severe enough to warrant a black box warning for this drug regarding anaphylactic infusion events. These events have occurred in spite of premedication with antihistamines and corticosteroids, and unfortunately, up to this time, I am not aware of nor could I find any desensitization protocol described in the literature. Since these reactions have occurred with significant frequency, I assume that no desensitization procedures have been described because alternative therapies have been available.

There is an excellent description of these events in the package insert of Krystexxa here. Unfortunately, however, as noted, I cannot guide you to any published desensitization protocol.

Thank you again for your inquiry and we hope this response is helpful to you.

Sincerely,
Phil Lieberman, M.D.

AAAAI - American Academy of Allergy Asthma & Immunology